MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ5 16MM; KNEE INSTRUMENT/TRIAL

DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ5 16MM; KNEE INSTRUMENT/TRIAL
Catalog Number 254500931
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that four attune shims were broken/damaged.
 
Additional Manufacturer Narrative
The devices associated with this report were not returned.The investigation could not verify or identify any product contribution to the reported event with the information provided as the reported devices were not returned for evaluation.Depuy considers the investigation closed at this time.Should the additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: examination of the returned device confirms the reported event of trial damage.The observed cracking is initiating around the metal insert of the trial.A pra (b)(4) (preliminary risk assessment) meeting was held to discuss a product escalation out of australia concerning the attune shims.The team has determined that there is no additional patient risk associated with this issue.Although cracks are occurring, this failure mode does not lead to a patient harm of infection.The rate of infection for attune is within the state rate in the risk management report and is statistically similar to the rate of infection for the total knee class.Although a definitive root cause is not known, a combination user technique, improper technique or misuse, and the use of contraindicated chemicals (non-compliant to cleaning guidelines), may lead to weakening of the material, as seen in the returned device.Based on the performed investigation and pra (b)(4) determination of no additional patient risk, corrective action is not indicated.Continue to monitor via sep-419.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .

Brand Name
ATTUNE CONV SHIM SZ5 16MM
Common Device Name
KNEE INSTRUMENT/TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork IN
EI 
MDR Report Key7042585
Report Number1818910-2017-29332
Device Sequence Number19342287
Product Code HWT
UDI-Device Identifier10603295135081
UDI-Public10603295135081
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500931
Device Lot NumberBFA0LJP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer12/07/2017
02/26/2018
03/05/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/13/2017
03/05/2018
03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1